MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. PERFORMA DIAGNOSTIC CATHETER

MERIT MEDICAL SYSTEMS, INC. PERFORMA DIAGNOSTIC CATHETER
Catalog Number 1624-B420M/JP
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The unit was examined visually.The complaint is confirmed.The root cause is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a thoracic endovascular aortic repair [tevar] procedure, the radiopaque marker on the catheter detached and migrated between the endovascular stent graft and aortic vessel wall.The physician had acquired arterial vascular access and had delivered a guide catheter over a guide wire through the descending aorta to the thoracic aneurysm and successfully deployed two aortic stent grafts.During catheter manipulations, the marker band detached and migrated off the guide wire and drifted between stent graft and aortic vessel wall.The physicians attempt to retrieve the radiopaque marker from the patient were unsuccessful.The physician then ballooned the graft in position, pinning the marker between the graft and the aortic vessel wall.The procedure was completed successfully with no additional consequences to the patient.

Brand Name
PERFORMA DIAGNOSTIC CATHETER
Common Device Name
DIAGNOSTIC CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
MDR Report Key9151971
Report Number3010665433-2019-00064
Device Sequence Number2782052
Product Code DQO
UDI-Device Identifier00884450283134
UDI-Public00884450283134
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K000659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number1624-B420M/JP
Device Lot NumberE1566148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2019
Initial Date Received by Manufacturer 09/12/2019
Supplement Date Received by Manufacturer10/14/2019
Initial Report FDA Received Date10/03/2019
Supplement Report FDA Received Date10/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1